MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Codes Compatibility Problem (2960); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an apollo catheter was occluded during onyx injection.The patient was undergoing surgery for treatment of an arteriovenous malformation.The accessed vessel was to femoral artery with a diameter of 5 mm.It was noted the patient's vessel tortuosity was moderate.It was reported that in the treatment of arteriovenous malformation, the operator used detachable apollo catheter to inject new oscillating onyx.At the end of the catheter, it was difficult to inject and the catheter was blocked, so a new catheter was replaced and the operation went smoothly.It was reported there was catheter resistance in the distal section of the catheter.It was also reported there was catheter occlusion during the onyx injection.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.Additional information was received that the anatomical location of the avm was the intracranial occipital lobe.The dead space of the delivery catheter was filled with dmso.There was no friction or difficulty during flushing or injection.There was no kink or damage on the catheter.There was no onyx reflux, it was stuck in the catheter.The physician had continuous injection.The injection waiting time or pause time between the injections was unknown.The injection rate was followed as indicated in the instructions for use.
 
Additional Manufacturer Narrative
H3: the apollo micro catheter was returned for analysis.Onyx was found within the apollo catheter hub.No bends or kinks were found with the apollo catheter body.The apollo catheter distal tip was found detached from the catheter.The detached tip was not returned.Onyx was found within the apollo catheter distal tip lumen.Based on the device analysis and reported information, the customer¿s ¿catheter occlusion¿ report was confirmed.It is likely that the onyx became exposed to water, saline or blood causing the onyx to solidify.This can occur in the hub, catheter lumen, or the needle used to draw the onyx from the vial.However, the cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16988827
Report Number2029214-2023-00834
Device Sequence Number6829211
Product Code MFE
UDI-Device Identifier00847536006041
UDI-Public00847536006041
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2025
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberB410064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2023
Initial Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown